Alert archive / Missouri / Flash Flood Warnings in 2015
Flash Flood Warning 95, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Aug 30, 2015, 7:46 AM CDT for 5 counties in Missouri. It was in force for 5 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 30, 2015, 7:46 AM CDT (12:46 UTC)
- Expired
- Aug 30, 2015, 12:45 PM CDT
- In force
- 5 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Douglas County, MO, Ozark County, MO, Taney County, MO, Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 67 km from the middle of the area, began a volume at 12:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 30, 8:00 AM CDT | FLASH FLOOD | Ava, MO | SEVERAL LOW WATER CROSSINGS WERE FLOODED ACROSS THE WESTERN PORTION OF DOUGLAS COUNTY. |
| Aug 30, 8:30 AM CDT | FLASH FLOOD | 2 Sse Bradleyville, MO | A FARMER LOST 20 COWS AND 2 LARGE FARMING TRACTORS WERE WASHED AWAY WITH THE FLOOD WATER FROM BRUSHY CREEK. AT LEAST ONE HOME WAS FLOODED OUT AS WELL. |
| Aug 30, 9:00 AM CDT | FLASH FLOOD | 3 Wnw Ava, MO | COWSKIN CREEK OVER STATE HIGHWAY Y NEAR COUNTY ROAD 519 |
| Aug 30, 9:05 AM CDT | FLASH FLOOD | Bradleyville, MO | HIGHWAY 125 IS CLOSED NEAR BRADLEYVILLE. THE BRIDGE AND ROAD WAS WASHED OUT FROM FLASH FLOODING OF BEAVER CREEK. |
| Aug 30, 9:07 AM CDT | HEAVY RAIN 4 | 4 Wnw Ava, MO | OVER 4 INCHES IN THE PAST 3 HOURS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 0.8 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1717 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 800 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
952
WGUS53 KSGF 301246
FFWSGF
MOC067-153-213-225-229-301745-
/O.NEW.KSGF.FF.W.0095.150830T1246Z-150830T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
746 AM CDT SUN AUG 30 2015
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN WEBSTER COUNTY IN SOUTHWESTERN MISSOURI...
SOUTHWESTERN WRIGHT COUNTY IN SOUTHWESTERN MISSOURI...
EASTERN TANEY COUNTY IN SOUTHWESTERN MISSOURI...
WESTERN DOUGLAS COUNTY IN SOUTHWESTERN MISSOURI...
NORTHWESTERN OZARK COUNTY IN SOUTHWESTERN MISSOURI...
* UNTIL 1245 PM CDT
* AT 742 AM CDT...CLUSTERS OF HEAVY RAIN PRODUCING THUNDERSTORMS
HAVE OR ARE PRODUCING EXCESSIVE RAINFALL IN PARTS OF THE WARNING
AREA. POTENTIALLY SERIOUS FLOODING HAS BEEN REPORTED ALONG BRUSHY
CREEK IN TANEY COUNTY. THIS INCLUDES AREAS ALONG STATE HIGHWAY
125. ELSEWHERE FLOODING FROM AN EXCESS OF 2 TO 3 INCHES OF RAIN
WILL BE POSSIBLE.
* CREEKS...STREAMS...AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
LOCATIONS IN THE WARNING INCLUDE...
AVA... SEYMOUR...
MANSFIELD... WASOLA...
PROTEM... BROWNBRANCH...
SQUIRES... RUETER...
DOGWOOD... LONG RUN...
GOODHOPE... THORNFIELD...
ROME... BRADLEYVILLE...
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
ROUTE FF AT HUNTER CREEK EAST OF AVA...
ROUTE FF AT TURKEY CREEK EAST OF AVA...
ROUTE Y AT COWSKIN CREEK 3 MILES WEST OF AVA...
HIGHWAY 76 AT BEAVER CREEK SOUTHWEST OF BRADLEYVILLE...
AND ROUTE U AT BRYANT CREEK NORTHWEST OF BRUSHYKNOB.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND AN ALTERNATE ROUTE. IT TAKES ONLY A FEW INCHES
OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 3681 9296 3681 9291 3692 9291 3716 9284
3716 9243 3676 9258 3650 9280 3650 9317
$$
DSA1 follow-up statement
896
WGUS73 KSGF 301738
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1238 PM CDT SUN AUG 30 2015
MOC067-153-213-225-229-301748-
/O.EXP.KSGF.FF.W.0095.000000T0000Z-150830T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WEBSTER MO-WRIGHT MO-TANEY MO-DOUGLAS MO-OZARK MO-
1238 PM CDT SUN AUG 30 2015
...THE FLASH FLOOD WARNING FOR SOUTHEASTERN WEBSTER...SOUTHWESTERN
WRIGHT...EASTERN TANEY...WESTERN DOUGLAS AND NORTHWESTERN OZARK
COUNTIES WILL EXPIRE AT 1245 PM CDT...
FLOOD WATERS HAVE RECEDED...AND ARE NO LONGER EXPECTED TO POSE A
THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD
CLOSURES.
LAT...LON 3681 9296 3681 9291 3692 9291 3716 9284
3716 9243 3676 9258 3650 9280 3650 9317
$$
GRIFFINWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 30, 6:53 AM CDT, 53 minutes earlier.
Area forecast discussion, Aug 30, 6:53 AM CDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 653 AM CDT SUN AUG 30 2015 .SHORT TERM...(Today and Tonight) Isolated showers and thunderstorms persisted over the Ozarks Region into the early morning hours. This activity was occurring in response to the presence of an upper level weakness. Additional thunderstorms are expected today as an upper level shear axis remains in place across southern Missouri. As temperatures warm into the 80s by mid day, most unstable capes will exceed 2,000 j/kg. With the lack of deep shear, we don't think there is much risk for severe storms. The shear axis doesn't move much into tonight. Therefore there should be a slight chance for some rain along or near this feature. Most locations will remain dry today and tonight. Overnight lows tonight will cool into the middle 60s. .LONG TERM...(Monday through Saturday) Next week is looking warmer and drier than previously thought. While there are indications of an upper level weakness caught underneath a mean ridge, this feature could be too weak to focus much rain into the Ozarks. Therefore we are forecasting some very conservative rain chances for several days. Temperatures will warm as humidity increases this week with highs in the upper 80s on an afternoon basis. Look for dew points to persist in the middle to upper 60s. Therefore heat indices may try to push the middle 90s on some of these afternoons. Neither the GFS or the ECMWF indicate any significant weather through the next several days. && .AVIATION...(For the 12Z TAFS through 12Z Monday Morning) Issued at 0650 AM CDT SUN AUG 30 2015 For the KSGF/KJLN/KBBG tafs: Shallow dense fog over western MO including KJLN will burn off fairly quickly. A small cluster of thunderstorms will also affect the area near Branson/KBBG early in the taf period. Otherwise expect VFR conditions. Some additional isolated-scattered storms may develop toward mid/late afternoon/2100z. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Cramer LONG TERM...Cramer AVIATION...DSA
Hazardous weather outlook, Aug 30, 4:37 AM CDT, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 437 AM CDT SUN AUG 30 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-310945- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 437 AM CDT SUN AUG 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED LIGHTNING RISK. LIMITED FOG RISK. DISCUSSION... ISOLATED TO SCATTERED THUNDERSTORMS WILL AFFECT A FEW AREAS TODAY AND TONIGHT. PATCHY DENSE FOG WILL OCCUR THIS MORNING OVER PORTIONS OF EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS. VISIBILITIES COULD FALL TO AROUND ONE MILE IN SOME SPOTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HEAT INDICES COULD REACH THE MIDDLE 90S TUESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) CRAMER
In the hours before
Local storm report, Aug 30, 6:19 AM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
619 AM CDT SUN AUG 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 AM FLASH FLOOD 5 SSE BRADLEYVILLE 36.72N 92.88W
08/30/2015 TANEY MO PUBLIC
WATER OVER STATE HIGHWAY 125 AT BRUSHY CREEK
&&
RABERDINGLocal storm report, Aug 30, 6:26 AM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
626 AM CDT SUN AUG 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 AM HEAVY RAIN 3 N RUETER 36.65N 92.87W
08/30/2015 M3.34 INCH TANEY MO PARK/FOREST SRVC
FOREST SERVICE FIRE WEATHER OBSERVATION SITE IN EASTERN
TANEY COUNTY SINCE 353 AM.
&&
DSALocal storm report, Aug 30, 7:33 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
733 AM CDT SUN AUG 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 AM FLASH FLOOD 4 S BRADLEYVILLE 36.73N 92.92W
08/30/2015 TANEY MO LAW ENFORCEMENT
HOME ON GRISHAM LN. BEING EVACUATED DUE TO RISING WATER
ALONG BRUSHY CREEK.
&&
DSAThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 4:45 AM CDT | Flash Flood Warning | SGF | Ozark, Taney | 6 hr |
| Aug 30, 5:55 AM CDT | Flash Flood Warning | SGF | Douglas | 5 hr |
| Aug 30, 8:07 AM CDT | Special Weather Statement | SGF | Wright | 38 min |
Nearby
Flash Flood Warnings in Missouri, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.